Alert archive / Georgia / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 24, 2015, 6:22 PM EST for Lee County, Terrell County, Georgia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 6:22 PM EST (23:22 UTC)
- Expired
- Dec 24, 2015, 8:15 PM EST
- In force
- 113 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 106 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
967
WGUS52 KTAE 242322
FFWTAE
GAC177-273-250115-
/O.NEW.KTAE.FF.W.0036.151224T2322Z-151225T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 815 PM EST
* AT 620 PM EST...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR. 3
TO 5 INCHES OF RAIN HAVE FALLEN IN THIS AREA OVER THE LAST 3 HOURS
AND FLASH FLOODING IS POSSIBLE WITH THIS ROUND OF STORMS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DAWSON...SMITHVILLE...BRONWOOD...PARROTT...OAKVILLE...YEOMANS...
PLEASANT HILL...GRAVES...OLIVERS MILL AND CHAMBLISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3187 8434 3192 8434 3191 8412 3173 8456
3176 8457 3177 8456 3177 8460 3192 8460
3192 8445 3194 8444 3196 8444
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 3:10 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 24, 3:10 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EST THU DEC 24 2015
.Near Term [Through Tonight]...
Showers and thunderstorms in the northwestern part of the region
will come to an end late this evening. Without a frontal passage, it
will remain warm and moist overnight. Expect fog to form late
tonight and into the morning hours. A Dense Fog Advisory may be
issued overnight, but confidence is not high enough at this time.
Fog could make early morning travel difficult, perhaps even
dangerous if visibility is extremely poor. Lows tonight will be in
the mid to upper 60s.
.Short Term [Friday Through Saturday Night]...
Very warm weather with record breaking high temperatures expected
for both Christmas and Saturday as deep layer ridging builds in from
the east. Low level flow will be southerly which will not only keep
our minimum temps elevated well above seasonal levels but also bring
a slight chance for a shower or thunderstorm, mainly over our
western zones. Also with dew points in the lower to mid 60s,
widespread areas of fog (possibly dense) will develop in the late
evening and overnight hours. High temperatures both days will
range from the lower to mid 80s with lows in the lower to mid
60s.
The following are current record max temps for Christmas and December
26th that are in jeopardy of being tied or broken:
Record high temps for 12/25...
Tallahassee...80...multiple times with last occurrence 1984
Apalachicola...79/1984
Albany...80/1964
Valdosta...81/2008
Record high temps for 12/26...
Tallahassee...79...multiple times with last occurrence 1987
Apalachicola...78/1984
Albany...81/1942
Valdosta...79/2008
.Long Term [Sunday Through Thursday]...
A deep upper low centered over northern Mexico Sunday will eject
rapidly to the northeast early next week and push a cold front
into the local area Monday and Monday night. The front is expected
to stall over or near the Tri-state region Tuesday before getting
nudged to our south late in the week. This will keep rain chances
in the forecast through the extended period. Cooler but not cold
temperatures should arrive by Wednesday in the wake of the cold
front. Until then, temps will be well above seasonal levels.
&&
.Aviation...
[Through 18Z Friday] LIFR and IFR conditions are expected late
tonight into the morning. Otherwise, conditions will be mostly
MVFR. Rain near DHN and ABY will move out of the region by
morning. Areas of fog are expected late tonight into the morning
hours. Winds will be moderate and southerly.
&&
.Marine...
Light to moderate south to southeast winds are forecast to
continue into early next week.
&&
.Fire Weather...
Low level moisture will remain high for the next several days. No
fire weather concerns.
&&
.Hydrology...
Training cells dumped a significant amount of rain over Coffee
County overnight, with 12 hour accumulations close to 10 inches.
This has led to Flash Flooding in the county as well as significant
rises on the Pea River. Ariton has reached moderate flood stage and
Elba is forecast to reach moderate flood later today. Elsewhere,
river rises will continue, with even the main stem rivers getting in
on the action eventually as water is routed from north/central
Georgia.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 65 83 62 83 63 / 10 10 10 10 10
Panama City 67 78 64 79 66 / 40 10 10 10 10
Dothan 67 81 63 82 64 / 40 10 10 20 10
Albany 65 81 63 82 63 / 10 10 10 10 10
Valdosta 65 84 63 84 64 / 0 10 10 10 10
Cross City 66 84 64 83 66 / 0 10 10 10 10
Apalachicola 66 76 65 77 66 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST /6 PM CST/ this evening FOR
Coastal Bay-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...HARRIGAN
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...WESTONIn the hours before
Local storm report, Dec 24, 2:21 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD ELBA 31.41N 86.07W
12/24/2015 COFFEE AL 911 CALL CENTER
HIGHWAY 87 NORTH OF ELBA IS CLOSED DUE TO THE PEA RIVER
REACHING BRIDGE LEVEL.
&&
EWESTONLocal storm report, Dec 24, 2:23 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD 3 WSW ARITON 31.58N 85.76W
12/24/2015 DALE AL 911 CALL CENTER
COUNTY ROAD 205 IS CLOSED DUE TO WATER ON THE ROAD.
&&
EWESTONLocal storm report, Dec 24, 2:25 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD ELBA 31.41N 86.07W
12/24/2015 COFFEE AL EMERGENCY MNGR
15 ROADS CLOSED IN THE NORTHWEST PART OF THE COUNTY.
&&
EWESTONLocal storm report, Dec 24, 2:32 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLOOD ELBA 31.41N 86.07W
12/24/2015 COFFEE AL PUBLIC
PEA RIVER HAS FLOODED PICNIC AREA OF PEA RIVER PARK IN
ELBA VIA SOCIAL MEDIA.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:34 AM EST | Tornado Warning | TAE | Quitman | 25 min |
| Dec 24, 9:53 AM EST | River Flood Warning | TAE | Terrell, Webster | 60 hr |
| Dec 24, 9:55 AM EST | River Flood Warning | TAE | Early | 11 days |
| Dec 24, 1:43 PM EST | Tornado Warning | TAE | Randolph | 17 min |
| Dec 24, 2:40 PM EST | River Flood Warning | TAE | Lee | 11 days |
| Dec 24, 4:07 PM EST | Tornado Warning | TAE | Lee, Terrell | 38 min |
| Dec 24, 4:26 PM EST | Areal Flood Advisory | TAE | Clay, Lee, Quitman, Randolph, Terrell | 3 hr |
| Dec 24, 6:42 PM EST | River Flood Warning | TAE | Clay | 10 days |
Nearby
Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.